I have been on escitalopram for 13 days. I lost my job and was struggling with anxiety and home schooling. For the first five days or so my mood lifted dramatically but after about day 6 or 7 I started to get severe insomnia, I’m literally awake all night and very very bad headaches, the type where you can’t function. My appetite is also non existent so I’ve lost 5lbs in 5 days. Yesterday I actually got some great news that I’ve landed this amazing job and my daughters preschool is reopening on 22nd February so I’m wondering if perhaps I should just come off the medication as hopefully these life changes should be enough to ease my anxiety which was mainly due to stress and worry. I’m sure the side effects would fade if I persisted but I’m struggling so much with them that I can’t function properly. My question is, if I come off them, do I need to reduce my dose or can I just stop taking them as I’ve only been taking them two weeks? Many thanks in advance for your help
13 days on escitalopram / Lexapro.
Question posted by sm1985 on 13 Feb 2021
Last updated on 13 February 2021 by elandem
after just 13 days you should be able to stop quickly. I would go down to 5 mg (1/2) for 2 days and then stop.
If you are planning on stopping Lexapro. Following up with your doctor and let him/her gradually taper you off the medication. Never stop taking the medication without your doctors advice. Reducing gradually may help prevent withdrawals symptoms. Two weeks do seem like a short time. But always let your doctor know.
- Escitalopram uses and safety info
- Escitalopram prescribing info & package insert (for Health Professionals)
- Side effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.